Psychosexual counselling, or sex therapy, is an appropriate recommendation especially for men who are experiencing discord with their partner especially if the conflict is related to the man’s ED. Counselling usually consists of 5–20 sessions with counsellor. It is our recommendation that referral doctors treating men with ED make a referral to a psychotherapist or sex therapist who is certified by AASECT (American Association of Sexuality Educators, Counselors and Therapists) of certified sexuality educator.43
Your doctor will ask you questions about your symptoms and health history. They may do tests to determine if your symptoms are caused by an underlying condition. You should expect a physical exam where your doctor will listen to your heart and lungs, check your blood pressure, and examine your testicles and penis. They may also recommend a rectal exam to check your prostate. Additionally, you may need blood or urine tests to rule out other conditions.
Erectile dysfunction may be the result of arterial and non-arteritic causes. Hardening of the arteries that bring blood into the penis, atherosclerosis, is a common cause of erectile dysfunction, particularly in men with cardiovascular disease. However, problems with the nerves that supply the penis as well as the veins that drain blood out of the penis can also cause troubles with erection. Erectile dysfunction may also have a psychological cause.
ED is a common occurrence after SCI, occurring in up to 80% of men, and results from disruption of the nerve pathways essential for erection (24,25). Different degrees of ED may occur depending on the spinal cord level of injury (LOI), extent of lesion and timing from injury. Reflexogenic erections can occur with lesions above L3 or L4 when the erectile spinal reflex arc remains intact. Psychogenic erections can occur with low lesions in the sacral and lumbar spinal cord but may not occur in complete lesions above T9 that can damage sympathetic outflow. Additionally, reflexogenic erections are not likely to occur in the spinal shock period that occurs after the initial cord trauma. Conversely, their occurrence may signal that the period of shock is over (26). Typically SCI affects younger men in their “sexual prime” and ED is associated with decreased quality of life (27).
Metabolism (breakdown) of vardenafil can be slowed by aging, liver disease, and concurrent use of certain medications (such as erythromycin [an antibiotic], ketoconazole [Nizoral, a medication for fungal/yeast infections], and protease inhibitors [medications used to treat AIDS]). Slowed breakdown allows vardenafil to accumulate in the body and potentially increase the risk for side effects. Therefore, in men over 65 years of age with liver disease, or who are also taking medication(s) that can slow the breakdown of vardenafil, the doctor will initiate vardenafil at low doses to avoid its accumulation. For example,
Chronic stress dumps adrenaline in your system multiple times a day. And that can lead to high blood pressure, heart disease, obesity, and diabetes. Chronic stress is like red-lining your car all day long. When you drive 100 mph all the time, something is going to break down. A high-stress environment can actually change the way your brain sends messages to your body. Dumping too much adrenaline into your bloodstream can affect blood flow and severely limit your ability to achieve and maintain an erection.
Erectile dysfunction - (ED) or impotence is sexual dysfunction characterized by the inability to develop or maintain an erection of the penis during sexual activity. A penile erection is the hydraulic effect of blood entering and being retained in sponge-like bodies within the penis. The process is most often initiated as a result of sexual arousal, when signals are transmitted from the brain to nerves in the penis.
Then you have to be able to make the right diagnosis. What is the basis for their erectile dysfunction? Is it psychogenic? Is it some sort of neurological or blood vessel or hormonal issue? So you have to make a diagnosis. You have to be able to make an assessment. And then only after those things are done, then you start to think about medications.
In rare cases, the drug Viagra ® can cause blue-green shading to vision that lasts for a short time. In rare cases, the drug Cialis® can cause or increase back pain or aching muscles in the back. In most cases, the side effects are linked to PDE5 inhibitor effects on other tissues in the body, meaning they are working to increase blood flow to your penis and at the same time impacting other vascular tissues in your body. These are not ‘allergic reactions'.